Mayo Clinic Connect
2 weeks ago I had total knee replacement, coming along with PT, but have very low energy, taking a 2-3 hour nap daily.
Common ? The last few days I’ve been nauseous too. Thank you, I’m new to this group!
Liked by John, Volunteer Mentor
I experienced the same. I am 56, fit and high energy and 4 months post op but still kind of sluggish. There were days 3-6 weeks post op that naps were a must. Listen to your body as your healing and rest is important!
Liked by John, Volunteer Mentor, JK, alumni mentor, Debbra Williams, Volunteer Mentor
@katclub I think any major surgery leaves a person tired as their body takes all their energy to heal. I’m sure you will soon gain your energy back, gradually.
Liked by John, Volunteer Mentor, Debbra Williams, Volunteer Mentor
Jump to this post
Thank you ! I nap daily! I’ll be 68 but am active and I miss my old self. Good to know this isn’t unusual.
Thank you! I hope it passes quickly!
Hi @katclub – First, welcome to the group and congratulations on your TKR recovery. The first two weeks are the worst – you are on the upswing now! I have had two TKRs – one in 2017 and one 12 weeks ago. I would not worry about lack of energy – especially at 2 weeks. I have never been one who napped, but after both of my surgeries, I was exhausted by afternoon and had to nap for an hour or so. Mending our tissue and bones takes a toll on the body. I'm a firm believer that our body tells us what it needs – so just go with your body's request for more rest!
As to the nausea, I would keep a close eye on that. In fact, if you haven't had your 2 week post op check up yet, be sure to report this to your doctor. From the time I had my most recent knee replacement, I was nauseated. As the days wore on, it varied from mild nausea to being totally unable to keep anything down. By week three, I was in severe pain and unable to tolerate even drinking water. I went to the emergency room. They determined I was bleeding internally. They blamed it on a bad reaction to Celebrex, the anti-inflammatory drug I was prescribed. My understanding is that Celebrex is in the NSAID family, but not supposed to be as harsh. Anyway, they took me off the Celebrex and gave me something to heal up my stomach. I certainly don't want to scare you, but I did want to share my experience with a caution to stay on top of it. Are you taking any new drugs – or NSAID's – that could be hurting your stomach? Has the doctor given you anything for the nausea?
Hi thank you for the information. I stopped taking Celebrex and oxy and tramadol last week, I took very few Celebrex.
I only use Tylenol and am hoping I can start my Advil in a few week.
I take Protonix for gerd, but I see surgeon Monday and certainly will talk to him about this. Light appetite but this is normal for now.
I’m one of the group called worriers, pt girl here today said knee looks good, told me to tell doctor about my sciatica flare up because of the pt excercises. Doctor said no to steroids as it slows recovery, another reason I’m hoping Advil will be ok soon!
Liked by Debbra Williams, Volunteer Mentor
Ps I do take 1 coated aspirin daily on a very full stomach.
Re. Sciatica flare up: I had the same thing – exercises good for the knee were bad for the back. I finally put my hands palm down flat between my lower back and the floor whenever I did exercises in the laying down position. This changed the pressure/stress point for the back and helped a lot. Further down the line, when they ask you to do bridges, ask for an exercise band around the knees. Again, this changes the way your back uses the muscles, and helps. And: if you’re happy with your PT people, ask them for Sciatica-specific exercises when you have a chance. I have been doing a 5 minute set of them daily for 5+years, have not needed a shot in 3 1/2 years.
Thank you for this info. It’s hard enough going through knee pain but the sciatica in top is horrible.
It's normal, normal, normal!! When I hit 3-4 weeks post my TKR, I felt like i had narcolepsy. All I wanted to do was sleep. Your body's gone through major trauma and it needs rest so just go with it. Plus the opioids make you sleepy too. It may get worse before it gets better. Enjoy the naps, lay around in bed and just take advantage of it. You'll have plenty of time to get back to normal!
Liked by JK, alumni mentor, Debbra Williams, Volunteer Mentor
Thank you for this information!
I agree. All I wanted to do was nap for the first 3-4 weeks!
Liked by JK, alumni mentor
version 188.8.131.52.3Page loaded in 0.539 seconds